Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X

   
 
 

 

Variational solutions of the Thomas-Fermi equation


Authors: N. Anderson and A. M. Arthurs
Journal: Quart. Appl. Math. 39 (1981), 127-129
MSC: Primary 81C05; Secondary 49H05, 81G45
DOI: https://doi.org/10.1090/qam/613956
MathSciNet review: 613956
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Variational solutions of the Thomas-Fermi equation are examined in the context of complementary extremum principles. A new one-parameter trial function is found to provide an accurate representation of the solution.


References [Enhancements On Off] (What's this?)

  • [1] N. Anderson, A. M. Arthurs and P. D. Robinson, Nuovo Cimento 57B, 523 (1968)
  • [2] A. M. Arthurs, Complementary variational principles, Clarendon Press, Oxford, second edition, 1980 MR 594935
  • [3] V. Bush and S. H. Caldwell, Phys. Rev. 38, 1898 (1931)
  • [4] P. Csavinszky, Phys. Rev. 166, 53 (1968)
  • [5] S. Kobayashi, T. Matsukuma, S. Nagai and K. Umeda, J. Phys. Soc. Japan 10, 759 (1955) MR 0070789
  • [6] L. D. Landau and E. M. Lifshitz, Quantum mechanics, Pergamon Press, Oxford, 1958
  • [7] R. E. Roberts, Phys. Rev. 170, 8 (1968)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC: 81C05, 49H05, 81G45

Retrieve articles in all journals with MSC: 81C05, 49H05, 81G45


Additional Information

DOI: https://doi.org/10.1090/qam/613956
Article copyright: © Copyright 1981 American Mathematical Society

American Mathematical Society